Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 7, 2017, 3:21 PM CDT for Kay County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 7, 2017, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Kay County, OK
The radar
The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WWUS84 KOUN 072021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI JUL 7 2017
OKZ007-008-072100-
Kay OK-Grant OK-
321 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay and northeastern
Grant Counties Until 400 PM CDT...
AT 318 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Caldwell to 4 miles northwest of Chilocco,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Blackwell, Newkirk, Braman, Kildare, Chilocco, northern Kaw Lake,
Blackwell Lake and Peckham.
This includes Interstate 35 between mile markers 223 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3687 9675 3679 9675 3681 9737 3700 9755
3700 9684
TIME...MOT...LOC 2018Z 303DEG 21KT 3706 9756 3701 9714
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:31 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 7, 2:31 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Norman OK 231 PM CDT Fri Jul 7 2017 .DISCUSSION... A weak cold front will approach/enter northern Oklahoma late this afternoon and evening. A few strong to perhaps severe storms may develop along the front, especially over north central Oklahoma. Mid and upper level flow across the area is rather weak but slightly stronger over northern Oklahoma. Rather high downdraft values per SPC site, so expect main hazard with afternoon/evening storms will be strong wind gusts. If storms form, they will likely weaken as the move south through the mid evening. More numerous storms are expected to develop over the high plains of eastern Colorado and New Mexico. This activity may eventually reach northwest Oklahoma, mainly after midnight. Clouds from convection overnight and lingering showers should keep temperatures cooler on Saturday, especially the northern half of Oklahoma. Scattered showers and storms may form again Saturday afternoon with influences from late Friday/early Saturday convection. Better rain chances Saturday afternoon and evening will be across the eastern half of Oklahoma where cooler 85-7h temperatures will be along with better near surface moisture. A few storms will remain possible Sunday, mainly across the eastern half/third of Oklahoma. A mid and upper level ridge will begin to build across the Plains by early next week. This will bring a period of hot days/warm nights with little or no chance of rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 91 73 93 / 10 30 20 30 Hobart OK 72 95 73 96 / 10 20 10 20 Wichita Falls TX 73 95 74 96 / 0 10 10 20 Gage OK 69 92 71 97 / 30 20 10 20 Ponca City OK 71 90 72 92 / 50 40 20 40 Durant OK 75 93 72 91 / 0 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jul 7, 11:54 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Fri Jul 7 2017 OKZ004>048-050>052-TXZ083>090-081700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Fri Jul 7 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible this evening and overnight across portions of northern Oklahoma. There is a Marginal Risk of severe thunderstorms through the late evening, primarily north of a line from Arnett to Watonga to Chandler. The primary concern would be wind gust to 60 mph and hail up to quarter size. Locally heavy rainfall will also be possible. .Heat... Temperatures and heat index values will approach 100 across the area today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a chance of thunderstorms Saturday and Sunday. A few of the storms may be severe Saturday afternoon and evening where there is a marginal risk of severe weather across the entire area. Heavy rain and localized flooding will also be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Jul 7, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI JUL 7 2017
OKZ007-008-072100-
Kay OK-Grant OK-
321 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay and northeastern
Grant Counties Until 400 PM CDT...
AT 318 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Caldwell to 4 miles northwest of Chilocco,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Blackwell, Newkirk, Braman, Kildare, Chilocco, northern Kaw Lake,
Blackwell Lake and Peckham.
This includes Interstate 35 between mile markers 223 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3687 9675 3679 9675 3681 9737 3700 9755
3700 9684
TIME...MOT...LOC 2018Z 303DEG 21KT 3706 9756 3701 9714
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:38 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| Jul 7, 4:39 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 7, 5:23 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| Jul 7, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 41 min |
| Jul 7, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Jul 7, 6:56 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.